# SDR 2020FA0000200

- Difficulty date: March 11, 2020
- Submitted: March 11, 2020
- Operation: General aviation
- Aircraft: N6768P
- Make and model: Piper PA-24
- Aircraft serial: 241899
- Aircraft time: 4,500 hours
- Engine: Lyc O360A2D
- Engine time: 900 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Part number: HCC2YR1BRFP
- Part serial: NS4715B
- Condition: Departed
- Location: Zone 400
- Part time: 28 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

AFTER THE RUNUP AND TAKEOFF CHECKLIST COMPLETE, I ACCELERATED TO ALMOST ROTATION SPEED WHEN I HEARD A LOUD BANG.  I IMMEDIATELY RETARDED THE THROTTLE TO IDLE AND BROUGHT THE AIRPLANE TO A CONTROLLED STOP ADJACENT TO, BUT OFF THE RUNWAY.  THE AIRPLANE NEVER LEFT THE GROUND. THERE WAS SMOKE (OIL) IN THE COCKPIT SO I TURNED EVERYTHING, INCLUDING THE FUEL, OFF AND EXITED THE AIRPLANE.  IT WAS ONLY THEN DID I REALIZE THAT I LOST THE PROP." IT APPEARS THE PROPELLER WAS INSTALLED INCORRECTLY CAUSING THE PROPELLER BOLTS TO FAIL.
